Tuesday, June 17, 2008

Goodbye narcotics

Before I forgot, I want to post this.

Last Saturday we went to Medical City to consult a Pedia-Neuro. I am a little bit concerned of Jaden still taking phenobarbital since, as far as I know her development is normal. (Phenobarbital is a barbiturate mostly used as anticonvulsant. The World Health Organization recommends its use as first-line for partial and generalized tonic-clonic seizures. Jaden took it to treat what her pedia termed as neonatal seizure)

There’s no pedia-neuro in Medical City near our place that’s why we traveled all the way to Ortigas. What’s more, I paid her consultation fee in cash since there’s a new policy that neurologist do not accept HMOs anymore. Anyway, back to her check up. I’ve been planning this for quite sometime since I’m concerned of the effect of the medicine on her. Her pediatrician does not want to discontinue it and even wanted her to take it until she’s three! Her lame reason? because that is what she learned from the seminar that she attended. Honestly, I’m doubtful on her advice…. in fact it really bothers me. So off we went because I wanted to hear from the doctor (a neurologist this time) that she’ll taper her meds or permanently discontinue if possible.

And thank God after checking on her. The doctor said that she is even advance from the normal development of her age. She said that she can’t see any reason to continue the meds. Thank God! She advised to just finished whatever is left and gave it every other day since tapering the meds is necessary to permanently stop it. I asked the doctor what would be the effect of the medicine on my child since she took it since she’s one month old. She said not to worry since the only side effect is that my daughter will be hyperactive, which is normal on her age. I’m expecting that her being makulit and malikot will lessen as she gets over the effects of phenobarbital.

For now hubby and I are so happy that finally, our daughter will no longer take narcotics. My next action will be to change her “unreliable” pediatrician and visit a pedia-dentist. I hope I’ll be able to accomplish this next month.



2 comments:

Heidi said...

Hi Mhay, it's been a while, anyways... my youngest sister was also given phenobarb when she was a baby due to convulsions whenever she gets fever... and her fevers usually are really high, she turned out ok naman, she's now 16!

~ Mhay ~ said...

Hi Heidi! Oo nga it's been a while :D anyway, I'm now at peace upon learning na wala namang effect on the brain. Thank God!